Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Is it safe to take new drug esme that shrinks fibroids before surgery?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
is it safe to take new drug esme that shrinks fibroids before surgery?
Posted Tue, 31 Jul 2012 in Women's Health
Answered by Dr. Timothy Raichle 17 minutes later

I would be happy to help you with your question

I am not sure what drug you are referring to - having just performed a search online. Perhaps it is known by another name in the United States.

It is not uncommon to attempt to shrink fibroids or stop bleeding from the uterus with fibroids in anticipation of surgery. The drugs that are commonly used might include:

1. Non-steroidal antiinflammatory drugs (NSAIDs) like ibuprofen, of which there are prescription versions
2. Birth control pills or the Depo-Provera shot
3. Lupron - a medication that induces a state of menopause

These are all safe drugs to use in most patients. It is very hard to achieve significant shrinkage of fibroids themselves, and the goal should more likely be to just stop whatever heavy bleeding they are causing in anticipation of surgery.

I hope this helps, let me know if you have any other concerns.

Thank you and regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor